The Licking County Health Department (LCHD) is issuing a community advisory to notify the public of an increase in recent drug overdoses.
From Friday, June 8, through Monday, June 11, there has been an increase in overdoses, overdose deaths, emergency room visits, and 911 calls requesting Emergency Medical Services (EMS) to overdoses throughout Licking County.
In 2017, Licking County reported 35 total overdose deaths. As of May 1, 2018, Licking County confirms 10 overdose deaths.
Licking County Health Department officials advise residents affected by substance use disorders and their family and friends to follow the recommendations below to reduce harm and death.
If you are using drugs:
Get naloxone, a drug which reverses the effects of opiates.
Be aware of the dangers of mixing drugs including stimulants and alcohol.
Stimulants do not prevent an opiate overdose.
Do not use drugs when alone.
If you have a family member or friend using drugs:
If you administer naloxone, call 9-1-1.
If you don’t have naloxone, administer CPR.
Encourage your loved one to seek treatment.
Licking County Health Commissioner Joe Ebel says, “Family members, friends, and others who may be in a position to assist someone who is at risk of experiencing an opioid-related overdose may request a free naloxone kit by visiting www.lickingcohealth.org. Naloxone can begin to reverse an opioid overdose until EMS arrives.”